MAUDE Adverse Event Report: SMITH & NEPHEW, INC. DEPTH GAUGE FOR 2.0MM SCREWS; PLATE, FIXATION, BONE

SMITH & NEPHEW, INC. DEPTH GAUGE FOR 2.0MM SCREWS; PLATE, FIXATION, BONE
Model Number 71174922
Medical Device Problem Code Device Markings/Labelling Problem (2911)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/28/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during the procedure, the numerical letters on the depth gauge were not current, and furthermore, the dashed lines did not differ in length to facilitate reading.This occurred inside the patient.The procedure was completed without delay and it was finish with the same device.
 
Additional Manufacturer Narrative
Additional information received by the manufacturer has identified that this event should be re-evaluated for mdr reporting.The new information received states that the etch marks on the instrument are legible and correct and the complaint was to inform that these seem lighter than the new instruments received at the user facility.It was reported that there was no patient harm or medical intervention.Based on this new information, it was determined that this event does not meet the threshold for reporting.If further details are provided confirming the occurrence of a reportable event, our files will be updated accordingly and a further report submitted outlining both the event details and the investigation performed.
 
Event or Problem Description
Physician reported that during an unknown surgical procedure, the etch marks on the depth gauge seemed to be less dark compared with the newer ones received.This condition was noted in the instruments currently in use by the customer after repeated uses.The reporter confirmed that the marks are legible and correct and the procedure was completed with the same device without any delay and there was no patient impact reported.Physician also mentioned that the marks could be made so that they differ in length to improve usability of the device in future designs.

Brand Name
DEPTH GAUGE FOR 2.0MM SCREWS
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key10432876
Report Number1020279-2020-04091
Device Sequence Number2259414
Product Code HRS
UDI-Device Identifier00885556387399
UDI-Public00885556387399
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K132886
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/05/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71174922
Device Catalogue Number71174922
Device Lot Number14LTRS138
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 07/28/2020
Supplement Date Received by Manufacturer11/04/2020
Initial Report FDA Received Date08/20/2020
Supplement Report FDA Received Date11/05/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1